Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 25, 2001, 2:55 AM EST for Ripley County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2001, 2:55 AM EST (07:55 UTC)
- Expired
- Feb 25, 2001, 3:25 AM EST
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 3:00 AM EST | Thunderstorm Wind 50 E | Osgood, IN | Two trees were knocked down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 621 m²/s²
- 0-3 km storm-relative helicity
- 772 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS51 KILN 250754 SVRILN INC137-250825- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 255 AM EST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN INDIANA... * UNTIL 325 AM EST... * AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES NORTH OF OSGOOD TO 14 MILES SOUTHWEST OF VERSAILLES....OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF BATESVILLE TO 12 MILES NORTH OF MADISON...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VERSAILLES... OSGOOD... MILAN... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ HICKMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:10 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Feb 24, 9:10 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 910 PM EST SAT FEB 24 2001 LLVL FLOW HAS MAINTAINED A SLIGHT EASTERLY COMPONENT THIS EVENING...WITH THE BONDARY LAYER REMAINING RELATIVELY DRY OVER ALL BUT THE FAR SOUTH AND WEST PORTION OF THE CWFA. STILL...THE ATMOSPHERE HAS MOISTENED UP SUBSTANTIALLY PER 1+ INCH PWAT ON 00Z SOUNDING. AS TREMENDOUS FORCING FOR LIFT COMES INTO PLAY OVERNIGHT...ESPLY IN THE LLVLS...WIDESPREAD RAIN WL DVLP. INSTABILITY NOT PROGGED TO BE AS HIGH IN OUR AREA AS THAT WHICH IS SUPPORTING WIDESPREAD DEEP CONVECTION UPSTREAM...BUT THUNDER WL CONT GIVEN INTENSE DYNAMICS AND CONTD WEAK INSTABILITY. TEMPS STILL IN THE 60S OVER THE SOUTHERN 1/3...AND HV BEEN SLOWLY RISING OVER THE NORTH. PREV TEMPS FCST APPEARS IN GD SHAPE...AND PLAN ONLY SOME WORDING ADJUSMENTS. 00Z UA ANALYSIS INDCS AREA OF 70-75 KNOT H8 WINDS EVEN LARGER THAN FCST BY THE ETA. THE LLJ IS PROGGED TO STRENGTHEN OVERNIGHT TO 80+ KNOTS AT H8...60 KNOTS AT 925. WINDS HV BEEN WELL BELOW ADVSRY CRITERIA THIS EVE IN UPGLIDE/WAA PATTERN...HWVR EITHER CONVECTIVE PRECIPITATION OR POST FRONTAL SUBSIDENCE WL MIX DOWN THE STRONGER WINDS. WLE KEEP WIND HEADLINE AS ADVISORY FOR NOW...AS DAMAGING WIND THREAT LIKELY BEST COVERED BY SVR'S. .ILN...WIND ADVISORY TONIGHT AND SUNDAY FOR THE ENTIRE AREA. JOHNSTONE
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.